Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the strongly extreme points of convex bodies in separable Banach spaces

Authors: B. V. Godun, Bor-Luh Lin and S. L. Troyanski
Journal: Proc. Amer. Math. Soc. 114 (1992), 673-675
MSC: Primary 46B20; Secondary 52A07
MathSciNet review: 1070518
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Every separable Banach space admits an equivalent norm such that the unit ball with respect to this norm has at most countably many strongly extreme points. Every separable nonreflexive Banach space can be renormed so that its unit ball has at most countably many weakly strongly extreme points.

References [Enhancements On Off] (What's this?)

  • [F] V. P. Fonf, A property of Lindenstrauss-Phelps spaces, Funktsional. Anal. i Prilozhen. 13 (1979), no. 1, 79–80 (Russian). MR 527533
  • [KR] Ken Kunen and Haskell Rosenthal, Martingale proofs of some geometrical results in Banach space theory, Pacific J. Math. 100 (1982), no. 1, 153–175. MR 661446
  • [LP] Joram Lindenstrauss and R. R. Phelps, Extreme point properties of convex bodies in reflexive Banach spaces., Israel J. Math. 6 (1968), 39–48. MR 0234260
  • [R1] Haskell Rosenthal, On non-norm-attaining functionals and the equivalence of the weak*-KMP with the RNP, Texas Functional Analysis Seminar 1985–1986 (Austin, TX, 1985–1986), Longhorn Notes, Univ. Texas, Austin, TX, 1986, pp. 1–12. MR 1017038
  • [R2] -, On the structure of non-dentable closed bounded convex sets, Adv. in Math. 70 (1988), 1-58.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46B20, 52A07

Retrieve articles in all journals with MSC: 46B20, 52A07

Additional Information

Keywords: Strongly extreme points, weakly strongly extreme points, weak*-extreme points, reflexive Banach spaces, equivalent norm
Article copyright: © Copyright 1992 American Mathematical Society